Maine, 2014Lightning Strike in Maine, July 31, 2014
July 31, 2014 · NWS GYX · 1 event in 1 county or zone
Lightning from a thunderstorm sparked a fire in Naples.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from a thunderstorm sparked a fire in Naples.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 31, 9:30 AM EST, 4 hours earlier.
Area forecast discussion, Jul 31, 9:30 AM EST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1030 AM EDT THU JUL 31 2014
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE EAST TODAY THROUGH FRIDAY. A
WARM FRONT WILL LIFT NORTH FROM THE MID ATLANTIC STATES FRIDAY NIGHT
AND WILL STALL ALONG THE SOUTHERN NEW ENGLAND COAST SATURDAY
THROUGH SUNDAY. WEAK LOW PRESSURE WILL DEVELOP ON THE FRONT AND
WILL TRACK NORTHEAST THIS WEEKEND. A TRAILING COLD FRONT WILL
PUSH OFFSHORE MONDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN FROM
THE WEST TUESDAY THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...CLOUD COVER LEADING THE APPROACHING S/WV TROF WILL
INHIBIT MAX HEATING POTENTIAL ACROSS WRN NH TODAY. HAVE ADJUSTED
TEMPS ACCORDINGLY. THAT BEING SAID...VIGOROUS S/WV WILL STILL HAVE
THE POTENTIAL TO PRODUCE SOME SEVERE WX. ESPECIALLY CONSIDERING
THE LOW FREEZING LEVELS. SOME SMALL HAIL AND GUSTY WINDS ARE
ALREADY OCCURRING IN ERN NY...AND FURTHER DAYTIME
HEATING...HOWEVER MINIMAL...WILL ONLY LEAD TO CONTINUED
DESTABILIZATION. HI-RES MODEL GUIDANCE SEEMS TO HAVE A GOOD HANDLE
ON THE PLACEMENT OF FORCING THIS MORNING...SO HAVE BLENDED IN THE
LATEST RUNS TO THE TODAY PORTION OF THE FORECAST.
PREVIOUSLY...
THE MAIN FORECAST CONCERN TODAY REVOLVES AROUND THE CHANCE FOR
SEVERE THUNDERSTORMS.
CAPE VALES ARE EXPECTED TO BE RELATIVELY LOW TODAY WITH MLCAPE
VALUES EXPECTED TO PEAK IN THE 500-800 J/KG RANGE. HOWEVER...THE
APPROACH OF A STRONG SHORT WAVE TROUGH WITH ATTENDANT ANOMALOUSLY
LOW MID LEVEL TEMPERATURES /500MB TEMPS AS LOW AS -17C/ AND STRONG
MID LEVEL FLOW/DEEP LAYER SHEAR WILL BE SUPPORTIVE OF WIDELY SCT
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. WITH SFC DEWPOINTS
MIXING OUT INTO THE LOWER TO MID 50S...SFC DEWPOINT DEPRESSIONS
SHOULD BE AS HIGH AS 20 TO 25 DEGREES THIS AFTERNOON AS SFC TEMPS
PUSH INTO THE 70S. THIS WILL CREATE AN ENVIRONMENT CONDUCIVE FOR
STRONG WIND GUSTS THROUGH EVAPORATIONAL COOLING. IN
ADDITION...SOME SEVERE HAIL WILL BE POSSIBLE AS WELL WITH SUCH
COLD TEMPERATURES ALOFT.
SEVERAL MODES OF CONVECTION ARE POSSIBLE TODAY...WITH ORGANIZED
MULTICELLS LIKELY ALONG WITH A FEW BOWING SEGMENTS AND PERHAPS A
COUPLE OF SUPERCELLS GIVEN THE DEEP LAYER SHEAR VALUES. STORMS ARE
EXPECTED TO INITIATE AROUND MIDDAY...WITH FIRST PREFERENCE GIVEN
TO NH AS THE FORCING FOR ASCENT ASSOCIATED WITH THE SHORT WAVE
TROUGH WILL MOVE INTO THAT AREA OF THE CWA FIRST. HOWEVER...A FEW
CELLS MAY INITIATE IN MAINE AROUND THAT TIME ALONG SUBTLE
CONVERGENCE ZONES AND IN AREAS OF DIFFERENTIAL HEATING. HIGHEST
POPS WILL BE ACROSS NORTHERN ZONES TODAY.
EARLY ON IN THE MORNING...STRATUS AND AREAS OF DENSE FOG WILL BE
PRESENT IN RIVER VALLEYS AS WELL AS MUCH OF THE CWA NORTHEAST OF
PORTLAND. THIS SHOULD LIFT EARLY ON THIS MORNING.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
ANY SHOWER AND THUNDERSTORM ACTIVITY WILL WANE QUICKLY EARLY THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. THE BULK OF THE NIGHT IS
EXPECTED TO BE FAIR...WITH AREAS OF FOG ONCE AGAIN DEVELOPING
LATE.
ON FRIDAY...COLD AIR ALOFT WILL REMAIN. THIS WILL ACT IN TANDEM
WITH CONTINUED SOUTHERLY LOW LEVEL SFC FLOW TO AID IN A FEW
SHOWERS OR THUNDERSTORMS DURING THE AFTERNOON HOURS.
HOWEVER...ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS
TODAY AND ISN/T EXPECTED TO BE SEVERE. JUST LOW CHANCE POPS AT
THIS TIME.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WARM FRONT WILL LIFT NORTH FROM THE MID ATLANTIC COAST FRIDAY NIGHT
AND THIS BOUNDARY WILL HANG UP ALONG THE SOUTHERN NEW ENGLAND COAST BY
SATURDAY MORNING. NET RESULT WILL BE INCREASING HIGH CLOUDS
OVERNIGHT. STILL APPEARS ANY ASSOCIATED PRECIP WILL REMAIN WELL
SOUTH OF THE REGION. LOW TEMPS WILL RANGE FROM THE MID 50S TO LOWER
60S.
MAIN QUESTION WILL BE SENSIBLE WEATHER OVER THE WEEKEND. THE ECMWF
CONTINUES TO ADVERTISE A SOUTHERN STREAM WAVE AFFECTING THE REGION
SATURDAY WITH WIDESPREAD RAIN/SHOWERS. THE GFS CONTINUES TO KEEP
THE ACTIVITY OFFSHORE UNTIL SUNDAY NIGHT. THE ECMWF HAS SHOWN GOOD
RUN TO RUN CONSISTENCY WITH THE WET SATURDAY SCENARIO...SO PLACED
THE HIGHEST POPS OF THE WEEKEND ON SAT. HOWEVER...CONFIDENCE
REMAINS A BIT LOW AT THIS TIME.
EXPECT GRADUAL CLEARING MONDAY NIGHT AS LOW PRESSURE CONTINUES OFF
TO THE EAST AND DRIER NORTHWEST FLOW SETS UP BEHIND A WEAK COLD FRONT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR TUESDAY AND
WEDNESDAY AS COOL SUMMER WEATHER CONTINUES IN THE NORTHEAST.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR OR LOWER CONDITIONS EARLY THIS MORNING WILL GIVE
WAY TO VFR AS THE MORNING PROGRESSES. RKD MAY HOLD ONTO IFR
LONGER...PERHAPS INTO THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON WITH ATTENDANT THREAT FOR LOWER
CONDITIONS...GUSTY SFC WINDS...AND HAIL. LOWER CONDITIONS MAY ONCE
AGAIN DEVELOP LATE TONIGHT IN SOME FOG AND STRATUS...BUT CHANCES
APPEAR LOWER THAN WHAT WE ARE SEEING EARLY THIS MORNING. FRIDAY IS
EXPECTED TO BE MAINLY VFR WITH SCT AFTERNOON SHOWERS.
LONG TERM...MVFR OR LOWER POSSIBLE ON SATURDAY IN SHOWERS...AND
POSSIBLY AGAIN SUNDAY NIGHT.
&&
.MARINE...
SHORT TERM...SUB-SCA CONDITIONS ARE EXPECTED TODAY THROUGH FRIDAY.
HOWEVER...AREAS OF DENSE FOG WILL BE PRESENT FROM TIME TO
TIME...ESPECIALLY OFF THE MID COAST OF MAINE. A FEW THUNDERSTORMS
MAY MOVE ACROSS THE WATERS BY LATE AFTERNOON TODAY.
LONG TERM...NO PROBLEMS NOTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
NEAR TERM...LEGRO
Hazardous weather outlook, Jul 31, 9:32 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1032 AM EDT THU JUL 31 2014
MEZ007>009-012>014-018>028-NHZ001>010-013-014-011445-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1032 AM EDT THU JUL 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.
THE MAIN THREATS ARE EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
ANZ150>154-011445-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1032 AM EDT THU JUL 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE ON THE
WATERS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
In the hours before
Special weather statement, Jul 31, 12:17 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
117 PM EDT THU JUL 31 2014
MEZ012-019-311745-
INTERIOR CUMBERLAND-SOUTHERN OXFORD-
117 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CUMBERLAND
COUNTY THROUGH 145 PM EDT...
AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
BUCKFIELD TO SEBAGO...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF TURNER TO 7 MILES SOUTH OF NAPLES...MOVING NORTHEAST AT
20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND SEBAGO...OXFORD...NAPLES...BUCKFIELD...SEBAGO LAKE STATE
PARK...HEBRON AND CASCO THROUGH 145 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4382 7075 4430 7044 4441 7027 4436 7026
4414 7040 4407 7048 4402 7047 4389 7054
HANESSpecial weather statement, Jul 31, 12:20 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
120 PM EDT THU JUL 31 2014
MEZ012-311745-
SOUTHERN OXFORD-
120 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 145 PM
EDT...
AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF GREENWOOD...OR
ABOUT 8 MILES SOUTHEAST OF BETHEL...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GREENWOOD...WEST
PARIS...LOCKE MILLS...BRYANT POND...SUMNER AND MILTON THROUGH 145 PM
EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4458 7062 4445 7036 4418 7066 4429 7087
HANES
Special weather statement, Jul 31, 12:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
145 PM EDT THU JUL 31 2014
MEZ012-013-311815-
SOUTHERN FRANKLIN-SOUTHERN OXFORD-
145 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 215 PM EDT...
AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTHWEST OF TEMPLE TO 3 MILES SOUTH OF GREENWOOD...OR ALONG
A LINE EXTENDING FROM 5 MILES WEST OF FARMINGTON TO 7 MILES NORTHWEST
OF SOUTH PARIS...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND GREENWOOD...DIXFIELD...
BRYANT POND...PERU...TEMPLE AND WEST PARIS THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4480 7001 4427 7059 4425 7080 4475 7030
HANES
Special weather statement, Jul 31, 12:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
151 PM EDT THU JUL 31 2014
MEZ012-020-311815-
ANDROSCOGGIN-SOUTHERN OXFORD-
151 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND OXFORD
COUNTY THROUGH 215 PM EDT...
AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES WEST OF TURNER TO 5 MILES SOUTHWEST OF MECHANIC FALLS...
MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND HEBRON...MECHANIC FALLS...LIVERMORE AND
TURNER THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4443 7011 4408 7037 4404 7051 4431 7035
HANES
Special weather statement, Jul 31, 1:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
214 PM EDT THU JUL 31 2014
MEZ012-013-311900-
SOUTHERN FRANKLIN-SOUTHERN OXFORD-
214 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 300 PM EDT...
AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF PERU...
OR ABOUT 9 MILES SOUTH OF RUMFORD...MOVING NORTHEAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
DIXFIELD...PERU AND WILTON THROUGH 300 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4436 7051 4441 7059 4470 7039 4470 7037
4458 7019
HANESSpecial weather statement, Jul 31, 1:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
217 PM EDT THU JUL 31 2014
MEZ020-021-311900-
ANDROSCOGGIN-KENNEBEC-
217 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND KENNEBEC
COUNTY THROUGH 300 PM EDT...
AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF LEEDS TO 5 MILES NORTHEAST OF MECHANIC FALLS...
OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF TURNER TO 5 MILES
NORTHEAST OF MECHANIC FALLS...MOVING NORTHEAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
TURNER...MECHANIC FALLS...LIVERMORE... AND MOUNT VERNON THROUGH 300
PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4461 6983 4430 7009 4406 7048 4422 7032
4429 7030 4436 7025
HANESLightning, Cumberland
- When
- July 31, 1:30 PM EST
- Where
- Cumberland County, 1.4 mi NW of Songo Lock
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 43.945, -70.590
Lightning ignited a fire that destroyed a home on Chipmunk Lane in Naples. The lightning struck two tall pine trees 30 feet from the home and found its way to the attic area of the structure.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, July 31, 2014$9.5 million · 1.75 in hail · 6 events
- Damaging Wind in Arizona, July 31, 20145 injured · $250,000 · 70 kt wind · 1 event
- Hail in New York, July 31, 2014$60,000 · 1 in hail · 2 events
- Flash Flooding in South Carolina, July 31, 2014$30,000 · 4 events
- Damaging Wind and Heavy Rain in Texas, July 31, 2014$30,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 31, 2014$17,000 · 1 in hail · 7 events
- Flash Flooding in South Carolina, July 31, 2014$15,000 · 2 events
- Hail and Lightning Strike in New York, July 31, 2014$10,000 · 1 in hail · 5 events
- Hail and Damaging Winds in New York, July 31, 2014$1,000 · 1 in hail · 5 events
- Hail in Nebraska, July 31, 20141 in hail · 3 events
- Hail in Wisconsin, July 31, 20141 in hail · 3 events
- Flash Flooding in Oklahoma, July 31, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536013.